MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
SHPX490 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
03/31/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Reason for device explant and/or reoperation: rupture.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a breast reconstruction revision surgery with implantation of a 490cc mentor memorygel xtra breast implant prosthesis.Post-operatively, the patient was diagnosed with upper pole scalloping of the breasts and an apparent leak of the left breast implant.As a result, the patient underwent bilateral removal and replacement with mentor memorygel xtra breast implants on (b)(6) 2025.The explanted left breast implant was confirmed ruptured during the surgery.This report is for the left breast prosthesis.
Additional Manufacturer Narrative
On june 02, 2025, the mentor analysis lab received the suspect medical device for evaluation.On june 08, 2025, mentor completed an evaluation on the returned device.Mentor then conducted visual inspection, leak testing, and microscopic examination of the device.Visual analysis of the returned device revealed that the breast implant had a tear on the anterior view, measuring approximately 0.6 cm.Leak testing was performed, in accordance with mentor procedures, and no additional areas of gel exposure were detected during the analysis.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in the whole area of the tear.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.Based on the information currently available, microscopic examination of the returned product indicates that the implant could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures.Manufacturer¿s reference number: (b)(4).